Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Taking lamictal. Feeling anxious, nausea and headaches. Should I take topamax?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Yes I would like to know more about Lamictal. I am on 400 MG daily . I fill anxious,and nausea and headaches. I was taken off Topamax two weeks ago. I was weened off it. Should i be taking less of lamictal or tell the doctor i want to go back to topamax. I haven't had a seizure for a couple months.
Posted Wed, 15 May 2013 in General Health
Answered by Dr. Shoaib Khan 30 minutes later
Hello and welcome to XXXXXXX

Thank you for writing to us.

Lamictal is a good drug, and has helped many patients around the world. Nausea and headaches (to be more precise: light headedness is the reported side-effect) are common side-effects of the drug. Anxiety has been listed as one of the more serious side-effects, which is why you will have to report this to your doctor at the earliest. Although your anxiety could also be due to the introduction of a new drug to your treatment regimen.

In my opinion, Lamictal is a good drug, but should be initiated with a lower dosage, and gradually taken up to 200 or 400 mg (which is the maximum dose). Many patients experience side-effects when initiated with a high dose from the very beginning.

You should ask your doctor to start you off with a lower dose, and then gradually increase it from there, and observe the response. If you think this drug is helping you, you could stick to it. But, if you feel the drug is not as good as your previous one, you could shift back to Topamax (gradually obviously, after being weaned off Lamictal).

I hope you found my response helpful and informative. Do write back to me for any further clarifications, or you could rate my answers after closing this discussion.

Best wishes.
Above answer was peer-reviewed by
Follow-up: Taking lamictal. Feeling anxious, nausea and headaches. Should I take topamax? 1 hour later
Will this experience with Lamictal wear off after awhile. I started off with 100 MG am 50MG pm first week. Then100 MG am 100MG pm second week. 125 MG am 125 MG pm third . 150MG am 150 MG pm fourth week. started 2/18/13. I also take 100MG lamictal for bi-polar since 8/30/12.I was wend off all Topamax by 4/7/13. I am now taking a total of 400MG of Lamictal since 4/7/13. Do you think I am on to much or is my body going to take time to get use to it. Should I wait another month to see if there is a change and that I will feel better.
Answered by Dr. Shoaib Khan 11 minutes later
Hello once again sir.

The maximum recommended dose is 400 mg, and this could cause a few side-effects for a while. Do not worry, everyone experiences a few of them.

It would be wise to wait for a few weeks or a month, but I would also advice you to keep your doctor in the loop about the anxiety.

I am sure you will feel much better with time. Wishing you a speedy recovery and a beautiful life ahead.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor